MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acomm) using a benchmark 6f 071 delivery catheter (benchmark), a sheath, coils, a flow diverter, and a guidewire.During the procedure, the physician positioned the benchmark in the petrous segment of the internal carotid artery (ica).Upon removal at the end of the procedure, it was noted that the benchmark was fractured and the proximal third was retrieved.The physician then gained access in the opposite femoral artery and used a snare device to retrieve the fractured segment of the benchmark.The procedure ended at this point.Due to the patient's dual antiplatelet therapy (dapt), the physician was unable to use an angioseal and instead applied prolonged manual pressure to the groin.There was no report of an adverse effect on the patient.
 
Additional Manufacturer Narrative
The following section was updated: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned benchmark 6f 071 delivery catheter (benchmark) confirmed that the catheter was fractured.Based on the lack of stretching at the fracture location, it was likely the result of a kink.If the benchmark is manipulated against resistance during use, the device may kink and subsequently fracture.Based on the reported event, the root cause of resistance during the procedure could not be determined.Further evaluation revealed kinks along the catheter shaft.This damage is incidental to the reported complaint and may have occurred during snaring for removal or handling post procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acomm) using a benchmark 6f 071 delivery catheter (benchmark), a sheath, coils, a flow diverter, and a guidewire.During the procedure, the physician positioned the benchmark in the petrous segment of the internal carotid artery (ica).Upon removal at the end of the procedure, it was noted that the benchmark was fractured and the proximal third was retrieved.The physician then gained access in the opposite femoral artery and used a snare device to retrieve the fractured segment of the benchmark.The procedure ended at this point.There was no report of an adverse effect on the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21646803
Report Number3005168196-2025-00086
Device Sequence Number20756828
Product Code DQY
UDI-Device Identifier00814548014166
UDI-Public00814548014166
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95M
Device Lot NumberF00013735
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale